Alert archive / Alabama / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 37, NWS Birmingham, AL

February 17, 20086 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Feb 17, 2008, 1:27 PM CST for 6 counties in Alabama. It was in force for 63 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 17, 2008, 1:27 PM CST (19:27 UTC)
Expired
Feb 17, 2008, 2:30 PM CST
In force
63 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Calhoun County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Randolph County, AL, Talladega County, AL

The radar

The Atlanta radar (KFFC), 88 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 17, 2:05 PM CSTTORNADO10 E Millerville, ALPOSSIBLE TORNADO IN THE MELLOW VALLEY AREA...TREES DOWN AND HOMES DAMAGED.
Feb 17, 2:11 PM CSTHAIL 0.7510 S Heflin, ALEMA REPORTED PENNY SIZE HAIL AND CIRCULATION IN CLOUDS IN THE HOLLIS CROSSROADS AREA NEAR THE INTERSECTION OF HIGHWAY 431 AND COUNTY ROAD 2.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 17, 12:32 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.5 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2008-02-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2008-02-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 320 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1892 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
320 m²/s²
0-3 km storm-relative helicity
438 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 171928
SVRBMX
ALC015-027-029-037-111-121-172030-
/O.NEW.KBMX.SV.W.0037.080217T1927Z-080217T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
127 PM CST SUN FEB 17 2008

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CALHOUN COUNTY IN EAST CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF OXFORD...
  CLAY COUNTY IN EAST CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF ASHLAND...
  CLEBURNE COUNTY IN EAST CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF HEFLIN...
  NORTHERN COOSA COUNTY IN EAST CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...WEOGUFKA...STEWARTVILLE...
  NORTHWESTERN RANDOLPH COUNTY IN EAST CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF WEDOWEE...
  SOUTHEASTERN TALLADEGA COUNTY IN EAST CENTRAL ALABAMA...

* UNTIL 230 PM CST

* AT 122 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 60 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTH OF HEFLIN
  TO STEWARTVILLE...OR ALONG A LINE EXTENDING FROM 8 MILES EAST OF
  JACKSONVILLE TO STEWARTVILLE...AND MOVING EAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CHANDLER SPRINGS...HOLLINS...MT CHEAHA...ROSELLE...SPRINGHILL...
  CLEVELAND CROSSROADS...MILLERVILLE...FRUITHURST...BARFIELD...
  LINEVILLE...ABERNATHY...MELLOW VALLEY...OFELIA...CRAGFORD...NEWELL
  AND RANBURNE

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST SUNDAY EVENING FOR
SOUTHEASTERN ALABAMA.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3373 8534 3361 8531 3357 8531 3356 8530
      3350 8530 3324 8553 3296 8641 3386 8563
      3394 8538
TIME...MOT...LOC 1927Z 249DEG 34KT 3383 8558 3307 8623

$$

03
3 follow-up statements
000 
WWUS54 KBMX 171943
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
143 PM CST SUN FEB 17 2008

ALC015-027-029-037-111-121-172030-
/O.CON.KBMX.SV.W.0037.000000T0000Z-080217T2030Z/
COOSA AL-CLAY AL-RANDOLPH AL-TALLADEGA AL-CLEBURNE AL-CALHOUN AL-
143 PM CST SUN FEB 17 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CST
FOR SOUTHEASTERN CALHOUN...CLEBURNE...SOUTHEASTERN TALLADEGA...
NORTHWESTERN RANDOLPH...CLAY AND NORTHERN COOSA COUNTIES...

AT 141 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM MARS HILLS TO PARKDALE...OR
ALONG A LINE EXTENDING FROM 11 MILES EAST OF PIEDMONT TO GOODWATER...
MOVING EAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HEFLIN...CLEVELAND CROSSROADS...EDWARDSVILLE...CHALAFINNEE...
MILLERVILLE...ASHLAND...FRUITHURST...BARFIELD...LINEVILLE...
MUSCADINE...ABERNATHY...MELLOW VALLEY...FOSTERS CROSS ROADS...
OFELIA...CRAGFORD...MORRISON CROSS ROADS...R.L. HARRIS DAM...
NEWELL...WEDOWEE AND RANBURNE

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST SUNDAY EVENING FOR
SOUTHEASTERN ALABAMA.

LAT...LON 3373 8534 3361 8531 3357 8531 3356 8530
      3350 8530 3324 8553 3296 8641 3386 8563
      3394 8538
TIME...MOT...LOC 1943Z 249DEG 34KT 3388 8541 3312 8606

$$

27
000 
WWUS54 KBMX 171958
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
158 PM CST SUN FEB 17 2008

ALC015-027-029-037-111-121-172030-
/O.CON.KBMX.SV.W.0037.000000T0000Z-080217T2030Z/
COOSA AL-CLAY AL-RANDOLPH AL-TALLADEGA AL-CLEBURNE AL-CALHOUN AL-
158 PM CST SUN FEB 17 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CST
FOR SOUTHEASTERN CALHOUN...CLEBURNE...EASTERN TALLADEGA...
NORTHWESTERN RANDOLPH...CLAY AND NORTHEASTERN COOSA COUNTIES...

AT 254 PM EST/154 PM CST/...A LINE OF SEVERE THUNDERSTORMS WAS
REPORTED CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 8 MILES NORTHEAST OF MARS HILLS TO MILLERVILLE...OR ALONG A LINE
EXTENDING FROM 7 MILES SOUTH OF CEDARTOWN TO 9 MILES NORTHEAST OF
GOODWATER...MOVING EAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BARFIELD...MUSCADINE...LINEVILLE...ABERNATHY...MELLOW VALLEY...
FOSTERS CROSS ROADS...OFELIA...CRAGFORD...MORRISON CROSS ROADS...R.L.
HARRIS DAM...NEWELL...WEDOWEE AND RANBURNE

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST SUNDAY EVENING FOR
SOUTHEASTERN ALABAMA.

LAT...LON 3350 8530 3324 8553 3300 8634 3384 8561
      3394 8538
TIME...MOT...LOC 1958Z 249DEG 34KT 3393 8525 3317 8590

$$

27
000 
WWUS54 KBMX 172015
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
216 PM CST SUN FEB 17 2008

ALC015-027-029-037-111-121-172030-
/O.CON.KBMX.SV.W.0037.000000T0000Z-080217T2030Z/
COOSA AL-CLAY AL-RANDOLPH AL-TALLADEGA AL-CLEBURNE AL-CALHOUN AL-
216 PM CST SUN FEB 17 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CST
FOR SOUTHEASTERN CALHOUN...CLEBURNE...NORTHEASTERN TALLADEGA...
NORTHWESTERN RANDOLPH...CLAY AND NORTHEASTERN COOSA COUNTIES...

AT 313 PM EST/213 PM CST/...A LINE OF SEVERE THUNDERSTORMS WAS
REPORTED CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 20 MILES NORTHEAST OF MARS HILLS TO MELLOW VALLEY...OR ALONG A
LINE EXTENDING FROM ROCKMART TO 7 MILES SOUTHEAST OF ASHLAND...MOVING
EAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
OFELIA...CRAGFORD...MORRISON CROSS ROADS...R.L. HARRIS DAM...
NEWELL...WEDOWEE AND RANBURNE

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST SUNDAY EVENING FOR
SOUTHEASTERN ALABAMA.

LAT...LON 3350 8530 3324 8553 3302 8627 3387 8553
      3394 8538
TIME...MOT...LOC 2016Z 249DEG 34KT 3399 8506 3323 8571

$$

27

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 17, 11:45 AM CST, 1 hour 42 minutes earlier.

Area forecast discussion, Feb 17, 11:45 AM CST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1145 AM CST SUN FEB 17 2008

.UPDATE...AVIATION DISCUSSION.

&&

.SHORT TERM...TODAY THROUGH MONDAY NIGHT.

A RATHER COMPLEX WEATHER EVENT UNFOLDING ACROSS THE DEEP SOUTH THIS
MORNING. A LINE OF THUNDERSTORMS CONTINUES TO SHIFT EASTWARD ACROSS
MISSISSIPPI. THE LINE IS ABOUT 3 HOURS AHEAD OF MODEL PREDICTIONS
...SO SHOWERS AND THUNDERSTORMS SHOULD MOVE INTO WEST ALABAMA AROUND
6 AM. SURFACE FLOW IS VEERING TO A MORE SOUTHERLY DIRECTION ACROSS
CENTRAL ALABAMA...AND DEWPOINTS ARE RISING AS WELL. STILL EXPECTING
60+ DEWPOINTS FROM I-20 SOUTHWARD BY THE AFTERNOON. DIFFICULT PART
OF FORECAST IS DETERMINING EVOLUTION OF SQUALL LINE. WILL THE LINE
CURRENTLY MOVING ACROSS MISSISSIPPI BE THE PRIMARY SEVERE WEATHER
MAKER OR WILL ANOTHER LINE DEVELOP THIS AFTERNOON AHEAD OF COLD
FRONT. 00Z NAM MODEL WAS GOING WITH THE LATER SCENARIO...BUT 06Z NAM
NOT SHOWING MUCH DEVELOPMENT AT ALL ALONG COLD FRONT.

REGARDLESS OF HOW IT UNFOLDS...BEST CHANCE FOR SEVERE STORMS WILL BE
ACROSS SOUTHERN COUNTIES WHERE HIGHER LOW LEVEL MOISTURE WILL EXIST.
HELICITY AND EHI VALUES SUPPORT THE DEVELOPMENT OF TORNADOES SOUTH
OF LINE FROM DEMOPOLIS...TO CLANTON...TO WEDOWEE....GENERALLY
ANYTIME AFTER 12 NOON. SEVERE THREAT WILL LINGER ACROSS SOUTHEAST
COUNTIES THRU THE EARLY EVENING AS BOUNDARY BECOMES ORIENTED IN A
SOUTHWEST TO NORTHEAST DIRECTION. DISCRETE SUPERCELLS MAY ALSO
COME INTO PLAY ACROSS SOUTHERN COUNTIES AS LOW LEVEL MOISTURE
INCREASES AND SURFACE TEMPERATURES WARM INTO THE UPPER 60S TO LOWER
70S.

MODELS HAVE SLOWED DOWN ARRIVAL OF COLDER AIR TONIGHT..AND
TEMPERATURES RAISED CONSIDERABLY DURING THE EVENING HOURS. THERE
WILL BE SOME WRAP AROUND LOW CLOUDS...MAINLY ACROSS NORTH ALABAMA.
THERE MAY BE A FEW SHOWERS OR THUNDERSTORMS ALONG COLD FRONT...BUT
MOST OF THE CONVECTION WILL BE ACROSS THE TENNESSEE VALLEY REGION OF
ALABAMA AND EXTENDING NORTHWARD INTO TENNESSEE.

COLD AIR ADVECTION WILL CONTINUE MONDAY THROUGH MONDAY NIGHT. SOME
LOW CLOUDS MAY STILL BE AROUND IN THE MORNING...BUT PARTLY CLOUDY
SKIES WILL PREVAIL IN THE AFTERNOON.

GRADIENT WINDS ARE NEAR 50 KNOTS SEVERAL THOUSAND FEET OFF THE
SURFACE...AND A LAKE WIND ADVISORY WILL BE ISSUED FOR TODAY FOR ALL
COUNTIES. THE ADVISORY MAY BE UPGRADED IF HIGHER WINDS MIX DOWNWARD.

58/ROSE

.LONG TERM...TUESDAY THROUGH SATURDAY.

DRY WEATHER EXPECTED EARLY ON AS HIGH PRESSURE REMAINS IN PLACE. THIS
HIGH PRESSURE THOUGH IS EXPECTED TO QUICKLY EXIT THE AREA BY
WEDNESDAY. MOISTURE WILL QUICKLY RETURN ALONG WITH A MORE ACTIVE
UPPER LEVEL PATTERN BY THURSDAY AND CONTINUE THROUGH THE WEEKEND.
A FEW UPPER LEVEL SHORT WAVES AND POSSIBLY A TROF OR TWO WILL RIDE
ALONG THIS UPPER FLOW WHICH WILL HELP KEEP OUR RAIN CHANCES UP
THROUGH THE END OF THE FORECAST PERIOD.

LONG RANGE MODELS CONTINUE TO SLIGHTLY CHANGE WITH THE INTENSITY
OF EACH SYSTEM. BOTH GFS AND ECMWF KEEP THE AREA UNSTABLE FROM
THURSDAY THROUGH THE WEEKEND. THE GFS BY FAR CONTINUES TO SHOW A
MUCH STRONGER SYSTEM FOR FRIDAY. THE ECMWF ALSO SUPPORTS THIS
SOLUTION ALTHOUGH DYNAMICS ARE NOT NEARLY AS STRONG. ONE THING TO
NOTE IS THAT THE GFS IS SHOWING SOME VERY IMPRESSIVE CAPE VALUES
FOR THIS TIME OF THE YEAR. FOR THE LOWER HALF OF CENTRAL
ALABAMA...CAPE VALUES RANGE FROM 1500 TO 2000 WITH LIS IN THE -2
TO -4 RANGE. SOMETHING TO KEEP AN EYE OUT FOR NOW.

AFTER A COOL START...TEMPERATURES ARE EXPECTED TO BOUNCE BACK TO
WELL ABOVE NORMAL WITH NO SIGNIFICANT COOL DOWN IN SIGHT.

10/ARM

&&

.AVIATION...18Z TAF DISCUSSION.

STRONG TO SEVERE THUNDERSTORMS CAN BE EXPECTED AT ALL TAF SITES FOR
AN HOUR OR TWO THIS AFTERNOON BETWEEN 18Z(AT TCL) AND AS LATE AS
2230Z FARTHER EAST AT TOI AS A SQUALL LINE TRAVERSES CENTRAL
ALABAMA..  IN ADDITION...GRADIENT WINDS SUSTAINED BETWEEN 10 AND 20
MPH...GENERALLY FROM THE SOUTH...WITH GUSTS AS HIGH AS 30 MPH CAN BE
EXPECTED. WINDS WILL BE EVEN HIGHER IN ASSOCIATION WITH
THUNDERSTORMS.

WINDS WILL REMAIN STRONG BEHIND THE SQUALL LINE BUT GRADUALLY SHIFT
SOUTHWESTERLY...THEN NORTHWESTERLY OVERNIGHT.  SHIES SHOULD CLEAR
FOR SEVERAL HOURS THIS AFTERNOON INTO THE EVENING HOURS BEFORE A LOW
TO MID DECK REDEVELOPS OVERNIGHT.

12/SIRMON

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     66  41  51  27  52 /  90  20  10  10   0
ANNISTON    67  42  52  29  55 /  90  30  10   0   0
BIRMINGHAM  67  41  51  30  57 /  90  20  10   0   0
TUSCALOOSA  68  39  52  31  59 /  90  10   0   0   0
CALERA      68  42  52  31  58 /  90  20  10   0   0
AUBURN      72  44  55  33  58 /  80  60   0  10   0
MONTGOMERY  72  45  56  33  62 /  90  40   0  10   0
TROY        74  45  59  33  61 /  80  60   0  10   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...LAKE WIND ADVISORY IS IN EFFECT FOR ALL AREAS ACROSS CENTRAL
ALABAMA FROM 6 AM TO 6 PM TODAY.

&&
Hazardous weather outlook, Feb 17, 1:09 PM CST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
109 PM CST SUN FEB 17 2008

ALZ011>015-017>050-181916-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
109 PM CST SUN FEB 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON  AND TONIGHT.

SEVERE WEATHER IS ONGOING ACROSS CENTRAL ALABAMA AND WILL
CONTINUE FOR AT LEAS PORTIONS OF CENTRAL ALABAMA THROUGH 5 PM AS A
SQUALL LINE TRAVERSES THE AREA.   THERE IS A POTENTIAL FOR TORNADOES
ALTHOUGH LARGE HAIL AND DAMAGING WINDS WILL BE MORE COMMONPLACE.

EXTRAPOLATION FROM THE 1 PM POSITION OF THE SQUALL LINE WOULD ORIENT
IT ALONG A LINE FROM LINEVILLE...TO PRATTVILLE...TO MOSSES BY 2 PM...
ALONG A LINE FROM CUSSETA...TO AUBURN...TO TUSKEGEE...TO TROY BY 3
PM...AND ALONG A LINE FROM AND FROM PHENIX CITY TO BAKER HILL BY 4
PM.

THE GREATEST TORNADO THREAT WILL BE SOUTHEAST OF A LINE FROM ROANOKE
TO CLANTON TO SELMA FOR THE REMAINDER OF THE AFTERNOON. PLEASE STAY
TUNED TO FURTHER STATEMENTS REFINING THE THREAT AREAS AND THE TIMING
FOR YOUR SPECIFIC AREA.

NORTH OF THE TORNADO THREAT AREAS AND SOUTH OF I-20...STRONG TO
SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...WITH THE PRIMARY
THREAT BEING DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL.

STRONG SOUTH WINDS WILL PREVAIL ACROSS ALL OF CENTRAL ALABAMA
TODAY...AND A LAKE WIND ADVISORY IS IN EFFECT FOR WINDS OF 15 TO 25
MPH WITH GUSTS TO 35 MPH ON AREA LAKES AND WATERWAYS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THURSDAY AND FRIDAY...A SERIES OF UPPER LOWS WILL PASS TO THE WEST OF
ALABAMA PRODUCING SHOWERS AND THUNDERSTORMS. AT THIS TIME...THE
INSTABILITY AND MOISTURE APPEAR HIGH ENOUGH THAT SOME OF THE STORMS
COULD BECOME STRONG...WITH THE BETTER CHANCE OF STRONG STORMS
ON FRIDAY. STAY TUNED TO LATER STATEMENTS ADDRESSING SPECIFIC AREAS
AND TIMING OR FOR A POTENTIAL THREAT UPGRADE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE
REQUIRED TODAY.

In the hours before

Local storm report, Feb 17, 11:03 AM CST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1103 AM CST SUN FEB 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 AM     HAIL             10 N NORTHPORT          33.39N 87.59W
02/17/2008  E0.50 INCH       TUSCALOOSA         AL   TRAINED SPOTTER

            DIME SIZE HAIL REPORTED ON US HWY 43 TEN MILES NORTH OF
            US HWY 82 NEAR LAKE TUSCALOOSA.

&&

GOLDEN
Local storm report, Feb 17, 11:10 AM CST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1110 AM CST SUN FEB 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 AM     HAIL             GREENSBORO              32.70N 87.59W
02/17/2008  M1.00 INCH       HALE               AL   EMERGENCY MNGR

            QUARTER SIZE HAIL REPORTED IN THE GREENSBORO AREA.

&&

GOLDEN
Local storm report, Feb 17, 11:16 AM CST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1116 AM CST SUN FEB 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     HAIL             DEMOPOLIS               32.50N 87.83W
02/17/2008  E0.25 INCH       MARENGO            AL   TRAINED SPOTTER

            PEA SIZE HAIL JUST NORTH OF THE CITY.

&&

GOLDEN
Local storm report, Feb 17, 12:14 PM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1214 PM CST SUN FEB 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 PM     HAIL             HELENA                  33.29N 86.85W
02/17/2008  E0.75 INCH       SHELBY             AL   PUBLIC

            JUST OFF COUNTY ROAD 52 IN THE BRANDYWINE COMMUNITY.

&&

GOLDEN
Local storm report, Feb 17, 12:45 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1245 PM CST SUN FEB 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1243 PM     TSTM WND DMG     10 N SELMA              32.56N 87.03W
02/17/2008                   DALLAS             AL   EMERGENCY MNGR

            POSSIBLE TORNADO...SIGNIFICANT DAMAGE IN THE SUMMERFIELD
            AREA. NO DETAILS AT THIS TIME.

&&

SUNGER
Local storm report, Feb 17, 12:53 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1253 PM CST SUN FEB 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     TSTM WND DMG     8 S CENTREVILLE         32.84N 87.13W
02/17/2008                   BIBB               AL   LAW ENFORCEMENT

            ONE TREE DOWN NEAR THE BIBB/PERRY COUNTY LINE.

&&

GOLDEN

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 4:08 AM CSTLake Wind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more14 hr
Feb 17, 10:59 AM CSTSevere Thunderstorm WarningBMXBibb, Greene, Hale, Marengo, Perry, Tuscaloosa31 min
Feb 17, 11:13 AM CSTSevere Thunderstorm WarningBMXDallas, Hale, Marengo, Perry32 min
Feb 17, 11:24 AM CSTSevere Thunderstorm WarningBMXAutauga, Bibb, Chilton, Coosa, Dallas, Elmore and 8 more66 min
Feb 17, 11:40 AM CSTTornado WarningBMXDallas, Marengo, Perry35 min
Feb 17, 12:08 PM CSTTornado WarningBMXAutauga, Chilton, Dallas, Perry52 min
Feb 17, 12:11 PM CSTTornado WarningBMXDallas, Marengo49 min
Feb 17, 12:28 PM CSTSevere Thunderstorm WarningBMXAutauga, Chilton, Clay, Cleburne, Coosa, Elmore and 5 more62 min
Feb 17, 12:48 PM CSTTornado WarningBMXAutauga, Dallas42 min
Feb 17, 12:53 PM CSTTornado WarningBMXAutauga, Chilton34 min
Feb 17, 1:09 PM CSTTornado WarningBMXAutauga, Chilton, Coosa, Elmore51 min
Feb 17, 1:31 PM CSTTornado WarningBMXAutauga, Chilton, Elmore44 min
Feb 17, 1:40 PM CSTTornado WarningBMXChambers, Clay, Coosa, Randolph, Tallapoosa35 min
Feb 17, 1:45 PM CSTTornado WarningBMXDallas, Lowndes60 min
Feb 17, 1:50 PM CSTTornado WarningBMXBarbour, Bullock, Pike55 min
Feb 17, 2:08 PM CSTTornado WarningBMXChambers, Clay, Cleburne, Coosa, Randolph, Tallapoosa49 min
Feb 17, 2:31 PM CSTSevere Thunderstorm WarningBMXCoosa, Elmore, Tallapoosa44 min
Feb 17, 2:31 PM CSTTornado Warning EmergencyBMXAutauga, Elmore, Lowndes, Montgomery59 min
Feb 17, 2:41 PM CSTTornado WarningBMXBarbour, Bullock, Pike, Russell64 min
Feb 17, 2:49 PM CSTTornado WarningBMXChambers, Coosa, Elmore, Randolph, Tallapoosa56 min
Feb 17, 3:26 PM CSTTornado WarningBMXCoosa, Elmore, Tallapoosa34 min
Feb 17, 3:31 PM CSTTornado WarningBMXPike44 min
Feb 17, 3:37 PM CSTTornado WarningBMXBarbour, Russell38 min
Feb 17, 4:05 PM CSTTornado WarningBMXBarbour, Pike40 min
Feb 17, 4:10 PM CSTSevere Thunderstorm WarningBMXBarbour, Bullock, Pike, Russell50 min
Feb 17, 4:20 PM CSTTornado WarningBMXChambers, Clay, Randolph, Tallapoosa43 min
Feb 17, 4:40 PM CSTTornado WarningBMXBarbour, Russell25 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.